Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 193, NWS Eureka, CA

November 19, 2015

NWS Eureka, CA issued this small craft advisory at Nov 19, 2015, 3:01 PM PST. It took effect at Nov 20, 2015, 12:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2015, 3:01 PM PST (23:01 UTC)
In effect from
Nov 20, 2015, 12:00 AM PST
Expired
Nov 21, 2015, 9:00 AM PST
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WHUS76 KEKA 192301
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PST THU NOV 19 2015

PZZ475-200715-
/O.NEW.KEKA.SC.Y.0193.151120T0800Z-151121T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 PM PST THU NOV 19 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST
FRIDAY. 


* WAVES/SEAS...N TO NW AROUND 10 FT AT 11 SECONDS LATE TONIGHT
  THROUGH FRI EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
823 
WHUS76 KEKA 200433
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
833 PM PST THU NOV 19 2015

PZZ475-201245-
/O.CON.KEKA.SC.Y.0193.151120T0800Z-151121T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
833 PM PST THU NOV 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 PM PST FRIDAY...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT TONIGHT
  THROUGH FRI EVENING.

* WAVES/SEAS...N TO NW AROUND 10 FT AT 11 SECONDS LATE TONIGHT 
  THROUGH FRI EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
245 
WHUS76 KEKA 201032
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PST FRI NOV 20 2015

PZZ475-201845-
/O.CON.KEKA.SC.Y.0193.000000T0000Z-151121T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PST FRI NOV 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING.

* WAVES/SEAS...N TO NW AROUND 9 TO 10 FT AT 11 SECONDS LATE
  THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
991 
WHUS76 KEKA 201638
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PST FRI NOV 20 2015

PZZ475-210045-
/O.CON.KEKA.SC.Y.0193.000000T0000Z-151121T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
838 AM PST FRI NOV 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS 
  EVENING.

* WAVES/SEAS...N TO NW AROUND 9 TO 10 FT AT 11 SECONDS LATE 
  THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
375 
WHUS76 KEKA 202220
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
220 PM PST FRI NOV 20 2015

PZZ475-210630-
/O.EXT.KEKA.SC.Y.0193.000000T0000Z-151121T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
220 PM PST FRI NOV 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST SATURDAY...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THE
  LATE EVENING...DIMINISHING OVERNIGHT AND EARLY TOMORROW MORNING.
  OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE IN THE VICINITY OF
  CAPE MENDOCINO.

* WAVES/SEAS...N TO NW AROUND 8 TO 10 FT AT 11 SECONDS THROUGH THE
  OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
810 
WHUS76 KEKA 210428
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
828 PM PST FRI NOV 20 2015

PZZ475-211000-
/O.CON.KEKA.SC.Y.0193.000000T0000Z-151121T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
828 PM PST FRI NOV 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
SATURDAY...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT...DIMINISHING
  OVERNIGHT AND EARLY TOMORROW MORNING. OCCASIONAL GUSTS TO 30 KT
  WILL BE POSSIBLE IN THE VICINITY OF CAPE MENDOCINO.

* WAVES/SEAS...N TO NW AROUND 8 TO 10 FT AT 11 SECONDS THROUGH 
  THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
368 
WHUS76 KEKA 210954
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
154 AM PST SAT NOV 21 2015

PZZ475-211700-
/O.EXT.KEKA.SC.Y.0193.000000T0000Z-151121T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
154 AM PST SAT NOV 21 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT... DIMINISHING
  SATURDAY MORNING. OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE IN
  THE VICINITY OF CAPE MENDOCINO.

* WAVES/SEAS...N TO NW AROUND 6 TO 8 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
815 
WHUS76 KEKA 211644
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 AM PST SAT NOV 21 2015

PZZ475-211745-
/O.EXP.KEKA.SC.Y.0193.000000T0000Z-151121T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
844 AM PST SAT NOV 21 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 4:56 AM PST, 10 hours 5 minutes earlier.

Area forecast discussion, Nov 19, 4:56 AM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE
EUREKA CA 456 AM PST THU NOV 19 2015

.SYNOPSIS...A COLD FRONT WILL APPROACH THE AREA TODAY WITH
INCREASING RAIN CHANCES MAINLY NORTH OF CAPE MENDOCINO. DRY
WEATHER WILL RETURN ON FRIDAY AND CONTINUE THROUGH THE WEEKEND.
ANOTHER STORM SYSTEM WILL BRING RAINS AND MOUNTAIN SNOWS TO THE
AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL BE
NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND WITH COLDER THAN
NORMAL READINGS RETURNING BY NEXT TUESDAY.

&&

.DISCUSSION...A COLD FRONT AND ATTENDANT WEAK UPPER LEVEL
DISTURBANCE WILL CONTINUE TO SHIFT S TOWARD THE AREA THIS MORNING
WITH INCREASING RAINFALL N OF CAPE MENDOCINO. LIGHT DRIZZLE WILL
PRECEDE THE HEAVIER RAINFALL ALONG THE REDWOOD COAST AND OVER THE
NORTH COAST INTERIOR MOUNTAINS PER INCREASED LOW LEVEL FLUX
CONVERGENCE AND UPWARD VERTICAL VELOCITY. RAINFALL TOTALS FROM
THIS SYSTEM ARE EXPECTED TO AVERAGE AROUND ONE HALF INCH WITH
LOCALLY HIGHER AMOUNTS OF OVER ONE INCH POSSIBLE ALONG S AND SW
FACING TERRAIN OF DEL NORTE COUNTY. THERE WILL BE SOME WEAK
DOWNSLOPING AND RAIN SHADOWING ALONG PORTIONS OF THE REDWOOD COAST
DURING THE EVENT WHICH WILL KEEP RAINFALL TOTALS SLIGHTLY LOWER.

A WEAK HIGH PRESSURE RIDGE ALOFT WILL BUILD OVER THE AREA ON FRI
WITH IMPROVING CONDITIONS. FORECAST MODELS HAVE COME INTO BETTER
AGREEMENT WITH AN UPPER LOW DROPPING S OVER THE E PACIFIC ON SAT.
THE POSITION FARTHER OFFSHORE SHOULD KEEP MOST RAINS AWAY FROM THE
COAST.

A MORE SUBSTANTIAL UPPER TROF WILL DIG S ALONG THE W COAST MON
AND TUE WITH INCREASING RAIN CHANCES ACROSS OUR AREA BY MON NIGHT.
THE MODELS ARE COMING INTO BETTER AGREEMENT WITH THE TIMING AND
STRENGTH OF THIS STORM SYSTEM. HOWEVER...THERE IS MUCH UNCERTAINTY
WITH RESPECT TO PRECIP AMOUNTS. BOTH THE GFS AND ECMWF DEPICT THE
BULK OF THE QPF WITH THIS SYSTEM WILL IMPACT THE AREA EARLY TUE
MORNING THRU TUE AFTERNOON...WITH MORE SHOWERY PRECIP THEREAFTER.
SNOW LEVELS WILL BE ON THE DECLINE DURING THE DAY TUE AS THE UPPER
TROF SHIFTS OVER THE AREA. HOWEVER...THERE DOESN'T APPEAR TO BE A
TROPICAL CONNECTION WITH THIS SYSTEM...AND IN FACT THE W PORTION
OF THE STORM SYSTEM IS QUITE DRY. DYNAMIC FORCING AND MOISTURE
WITHIN THE TROF ITSELF LOOK TO BE RESPONSIBLE FOR MOST OF THE
PRECIP. HAVE HIGHLIGHTED GENERAL WINTER WX CONDITIONS OVER THE
INTERIOR ZONES IN THE HWO...BUT WILL HOLD OFF ON ANY SNOWFALL
AMOUNT PREDICTIONS FOR NOW. DUE TO THE COLD AIR ALOFT WITH THIS
SYSTEM...SMALL HAIL WILL BE POSSIBLE IN HEAVIER SHOWERS STARTING
TUE AFTERNOON.

TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL THRU
THE UPCOMING WEEKEND. AS THE UPPER TROF DIGS OVER THE AREA EARLY
NEXT WEEK...TEMPERATURES WILL DROP BELOW NORMAL BY TUE. /SEC

&&

.AVIATION...A WEAK COLD FRONT APPROACHING THE AREA IS INCREASING
CLOUDINESS AND SHOWERS WILL MOVE ACROSS THE AREA AT TIMES AT KCEC
AND KACV TODAY. MVFR TO IFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC AND KACV TODAY. THE LOWER
CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR VISIBILITIES.
VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT
KUKI TODAY.

&&

.MARINE...A WEAK COLD FRONT WILL MOVE INTO THE WATERS THIS
EVENING. SEAS WILL CONTINUE TO GRADUALLY DIMINISH TODAY IN ADVANCE
OF THE FRONT AS THE PRESSURE GRADIENT RELAXES. LIGHT WINDS WILL
CONTINUE ACROSS THE NEAR SHORE WATERS THIS WEEK. LIGHT TO MODERATE
WINDS WILL PREVAIL ACROSS THE OUTER WATERS THIS WEEK. SEAS WILL
GRADUALLY DIMINISH THROUGH THIS WEEKEND. SEAS WILL INCREASE MONDAY
AS AN OFFSHORE HIGH PRESSURE SYSTEM STRENGTHENS INCREASING THE
PRESSURE GRADIENT ACROSS THE WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 19, 4:16 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
416 AM PST THU NOV 19 2015

CAZ001-002-201230-
REDWOOD COAST-MENDOCINO COAST-
416 AM PST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-201230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
416 AM PST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STORM SYSTEM WILL BRING PRECIPITATION TO THE AREA FROM MONDAY
NIGHT THROUGH WEDNESDAY. SNOW LEVELS AT THE START OF THE EVENT
WILL BE HIGH BUT WILL RAPIDLY DROP ON TUESDAY AND TUESDAY NIGHT.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS...
PARTICULARLY IF TRAVELING BEFORE THANKSGIVING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.